Alert archive / Utah / High Wind Watches in 2017

High Wind Watch 1, NWS Salt Lake City, UT

March 4, 2017

NWS Salt Lake City, UT issued this high wind watch at Mar 4, 2017, 2:23 AM MST. It took effect at Mar 5, 2017, 10:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 4, 2017, 2:23 AM MST (09:23 UTC)
In effect from
Mar 5, 2017, 10:00 AM MST
Expired
Mar 4, 2017, 3:18 PM MST
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

670 
WWUS75 KSLC 040923
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
223 AM MST Sat Mar 4 2017

UTZ015-016-050000-
/O.NEW.KSLC.HW.A.0001.170305T1700Z-170306T0500Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
223 AM MST Sat Mar 4 2017

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

The National Weather Service in Salt Lake City has issued a High
Wind Watch...which is in effect from Sunday morning through
Sunday evening.

* AFFECTED AREA...West Central and Southwest Utah.

* WINDS...Southwest 30-40 mph with gusts greater than 55 mph.

* TIMING...Developing Sunday morning and persisting through the
  evening hours.

* IMPACTS...Strong crosswinds may cause hazardous travel
  especially for high-profile vehicles and those towing trailers.
  Highway 6/50, and state routes 21 and 58 will be affected. Loose
  outdoor objects such as decorations and trampolines may become
  airborne. Take steps now to remove these potential hazards. Wind
  sensitive operations will be affected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

Rogowski/Kruse

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
1 follow-up statement
147 
WWUS75 KSLC 042218
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
318 PM MST Sat Mar 4 2017

UTZ015-016-050645-
/O.UPG.KSLC.HW.A.0001.170305T1700Z-170306T0500Z/
/O.NEW.KSLC.HW.W.0002.170305T1500Z-170306T0400Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
318 PM MST Sat Mar 4 2017

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MST SUNDAY...

The National Weather Service in Salt Lake City has issued a High
Wind Warning...which is in effect from 8 AM to 9 PM MST Sunday.
The High Wind Watch is no longer in effect.

* AFFECTED AREA...West Central and Southwest Utah.

* WINDS...Southwest 30-40 mph with gusts around 60 mph.

* TIMING...Developing Sunday morning and persisting through the 
  evening hours.

* IMPACTS...Strong crosswinds may cause hazardous travel
  especially for high-profile vehicles and those towing trailers.
  Highway 6 and 50, and state routes 21 and 58 will be affected.
  Visibility will be locally reduced in blowing dust. Loose
  outdoor objects such as trampolines may become airborne.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or is occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Vehicles,
especially high profile vehicles, can be difficult to control at
times in high winds. Motorists should take extra caution,
especially while crossing bridges, overpasses, and unsheltered
areas.

&&

$$

UTZ005-050645-
/O.NEW.KSLC.HW.W.0002.170305T1500Z-170306T0400Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover and Snowville
318 PM MST Sat Mar 4 2017

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MST SUNDAY...

The National Weather Service in Salt Lake City has issued a High
Wind Warning...which is in effect from 8 AM to 9 PM MST Sunday.

* AFFECTED AREA...The Great Salt Lake Desert

* WINDS...Southerly 30 to 40 mph with gusts around 60 mph shifting
  to northwest Sunday afternoon.

* TIMING...Developing Sunday morning and persisting through mid
  afternoon. Winds will then shift to northwesterly behind a cold
  front and remain strong into the evening hours.

* IMPACTS...Strong crosswinds may cause hazardous travel
  especially for high-profile vehicles and those towing trailers.
  I-80 and I-84 and state route 30 will be affected. Visibility
  will be locally reduced in blowing dust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or is occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Vehicles,
especially high profile vehicles, can be difficult to control at
times in high winds. Motorists should take extra caution,
especially while crossing bridges, overpasses, and unsheltered
areas.

&&

$$

UTZ003-004-050645-
/O.NEW.KSLC.WI.Y.0002.170305T0700Z-170306T0400Z/
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Including the cities of Salt Lake City, Tooele, Lehi, Provo, 
and Nephi
318 PM MST Sat Mar 4 2017

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MST
SUNDAY...

The National Weather Service in Salt Lake City has issued a Wind
Advisory...which is in effect from midnight tonight to 9 PM MST
Sunday.

* AFFECTED AREA...The Salt Lake and Tooele Valleys and the
  Southern Wasatch Front. 

* WINDS...Southerly 25-35 mph with gusts around 50 mph shifting to
  northwest late Sunday afternoon.

* TIMING...South winds will increase in these areas after midnight
  tonight and will remain gusty through Sunday afternoon. The
  winds will then shift to northwest behind a cold front and
  remain strong for a short time in the Salt Lake valley but will
  remain strong into the evening hours in Utah County.

* IMPACTS...Strong crosswinds may cause hazardous travel
  especially for high-profile vehicles and those towing trailers.
  I-80 in the Salt Lake and Tooele valley as well as state routes
  in northern Utah county will be affected. Visibility will be
  locally reduced in blowing dust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least 31
mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

UTZ013-014-020-050645-
/O.NEW.KSLC.WI.Y.0002.170305T1900Z-170306T0700Z/
San Rafael Swell-Sanpete/Sevier Valleys-South Central Utah-
Including the cities of Green River, Hanksville, Manti, 
Richfield, Kanab, and Escalante
318 PM MST Sat Mar 4 2017

...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MST
SUNDAY NIGHT...

The National Weather Service in Salt Lake City has issued a Wind
Advisory...which is in effect from noon Sunday to midnight MST
Sunday night.

* AFFECTED AREA...The San Rafael Swell, the Sanpete and Sevier
  Valleys and South Central Utah. 

* WINDS...Southwest 25-35 mph with gusts around 50 mph.

* TIMING...Developing around midday Sunday and persisting through
  the evening hours. 

* IMPACTS...Strong crosswinds may cause hazardous travel
  especially for high-profile vehicles and those towing trailers.
  I-70 as well as portions of US-89 will be affected. Visibility
  will be locally reduced in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least 31
mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Mar 3, 9:17 PM MST, 5 hours 6 minutes earlier.

Area forecast discussion, Mar 3, 9:17 PM MST, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
917 PM MST Fri Mar 3 2017

.SYNOPSIS...High pressure will shift east this weekend ahead of a
cold Pacific storm. This system will cross the Great Basin Sunday
through Monday.

&&

.DISCUSSION...Lots of thin high clouds and some patchy thick high
clouds have been moving across Nevada and northern Utah this
evening. The GFS and NAM appear to be handling this quite well
with high level moisture at 300 mb quite dense over northern
portions of the CWA through about 12-13Z Saturday before thinning
out rapidly. Decided to increase sky cover to mostly cloudy
across northern Utah and southwest Wyoming for the overnight
period.

Thought about warming temps a couple of degrees across the north
due to these clouds, but looks like there may be an hour or two
just before sunrise for temps to take a quick dive as clouds exit
the region, so let temps ride.

Rest of package in good shape. Storm remains on track for late
Sunday and Sunday night with the brunt of the storm across central
and northern portions of the CWA.

&&

.AVIATION...Winds at the SLC terminal should become southeast
between 04-05Z, with a gusty component developing between 14-16z.
South winds could exceed 30 mph Saturday afternoon after 19Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

PUBLIC...Struthwolf
AVIATION...Struthwolf

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Mar 3, 5:06 AM MST, 21 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
506 AM MST Fri Mar 3 2017

UTZ001>016-019>021-517-518-WYZ021-041400-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
506 AM MST Fri Mar 3 2017

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Mostly sunny and warmer conditions are expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Northern Utah's soils are currently saturated with standing water
over much of the agricultural lands. With temperatures expected
to warm to 50 degrees in the area by Saturday... flooding of
fields and residential basements will intensify across outlying
areas of far Northern Utah.

The next storm system to impact the outlook area is expected
Sunday afternoon through Monday. There will be a potential for
significant snow, especially across northern and central Utah,
with snow levels falling to the valley floors Sunday night.
Strong
gusty southerly winds are expected Saturday and Sunday ahead of
the cold front.

A trailing system will bring another round of light snow Monday
night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

Rogowski/Traphagan

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:18 PM MSTHigh Wind WarningSLC30 hr
Mar 4, 3:18 PM MSTWind AdvisorySLC37 hr
Mar 4, 4:11 PM MSTWinter Weather AdvisorySLC48 hr

Nearby

High Wind Watches in Utah, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.